Digestive Disorders / Gastroenterology Expert Forum
Burning across back
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Burning across back

For the past few days, I've had a burning sensation across my
back, under my shoulder blade, primarily on the right side.
I thought at first it was caused by sitting in front of a computer all day and the fact I was carrying my grandson who at one is training for a football career!  He's a big boy.  It seemed worse after holding him.

Could this be a side effect of the Nexium I'm taking - this stuff has so many side effects, it wouldn't surprise me.

So, with the burning under my breastbone (gastritis) and now in my back, I'm wondering if it's all related or a side effect of the PPI?
Related Discussions
6 Comments
Blank
Avatar_n_tn
Do you take nexium and still have burning in chest area ? I take pepsid and protonix and have this sometimes. I think it is when I eat the wrong food or lie down too soon after a meal. I woke up with the chest pain today and it is scary. I think it is from Dennys food last night, even though I don't eat meat or butter when I am there.
Blank
Avatar_n_tn
Yes, even with a total of 80mg daily of Nexium, I still have burning under my breastbone.  It doesn't matter what I eat.  I have an app't next week so I'll take the Nexium until then because it has helped some but I know I don't want to take it forever - I feel like I'm walking around in a fog!
Blank
Avatar_n_tn
Hi Nanci-

You know, you may really want to talk with your GI about switching. You shouldn't have "That" much burning on 80 mg, especially if you're watching what you eat. The nexium just may not be doing it for you. I would suggest a change and maybe more testing. Definitely bring up the burning in the back area. I think I've mentioned this before, but perhaps protonix might help. Try switching.

-Jenifer
Blank
Avatar_n_tn
I agree Jenn but I doubt if he will swtich without seeing me first.  I'm better than I was two weeks ago but I still have discomfort daily.  Do you think it's a mistake to keep taking the Nexium at this dose for another week?   I have an app't next Thurs
Blank
Avatar_n_tn
I would just stick with it! Honestly. One more week can't hurt, but gril the GI when you see him and demand HELP as well as answers! Let me know what he says.

-Jenn
Blank
Avatar_n_tn
I switched from Nexium to perscription Zantac and I feel much better after only 2 weeks
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank